Heavy Snow, Harney
- When
- December 30, 11:00 AM PST to 5:00 PM PST
- Where
- Harney forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.064, -118.968 (the zone’s center; the record gives no point)
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 30, 6:15 AM PST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 715 AM MST FRI DEC 30 2005 .SHORT TERM...VERY BUSY MORNING WITH MULTIPLE HEAVY SNOW WARNINGS OUT AND OTHER ADMINISTRATIVE ISSUES. BRIEFLY...VERY WET PROLONGED WINTER STORM TO AFFECT AREA THROUGH SUNDAY MORNING. SEE WSWBOI FOR DETAILS ON EXPECTED SNOWFALL AND PRECIP TYPE DISCUSSION. TEMPS SEEMED TOO HIGH OUT OF MOS GUIDANCE TODAY AND WENT MORE WITH RAW ETA/GFS BLEND...WHICH ALSO AGREED MUCH BETTER WITH MODEL SOUNDING DEPICTION OF OF EVOLUTION OF EVENT. VERY LITTLE DIURNAL RANGE TONIGHT WITH SOME WARMING SATURDAY FOR MAXES WITH SOME BREAKS IN PRECIPITATION. MODEL SNOW LEVELS SEEMED TOO HIGH...BOTH RAW AND THICKNESS BASED. WENT BELOW THESE NUMBERS...MUCH LIKE PREVIOUS SHIFTS HAVE DECIDED TO DO...AND LIKE OTHER AREA OFFICES CHOSE TO DO. .LONG TERM...SUNDAY THROUGH THURSDAY...MODELS IN GOOD AGREEMENT WITH THE PROGRESSIVE PATTERN TO CONTINUES INTO EARLY NEXT WEEK. GOOD MOIST FLOW OVER THE PACIFIC ALONG WITH A JET CORE OF 150KT. MAIN DIFFERENCE FROM THE PREVIOUS FORECAST IS THAT MODELS HAVE MOVED THE PRECIPITATION A BIT FURTHER NORTH SO HAVE INCREASED THE POPS A BIT AND INCREASED THE QPF. BY TUESDAY AFTERNOON MODELS ARE STILL HINTING AT A RIDGE BUILDING OVER THE AREA AND A POSSIBLE DRY FORECAST BUT LOOKING AT MODEL MOISTURE AND FLOW FROM OFF THE PACIFIC WOULD SUGGEST THAT THE RIDGE WILL BE A DIRTY RIDGE AND THAT SOME SMALL POPS AREA STILL WARRANTED OVER THE FORECAST AREA. THINKING OF PREVIOUS SHIFT OF STAYING NEAR CLIMO POPS SOUNDS GOOD BUT THERE WAS A NEED TO MATCH OFFICE TO THE EAST THAT WANTED TO GO FOR A DRY FORECAST. SO HAVE KEPT SOME POPS OVER THE AREA FOR WEDNESDAY AND THURSDAY BUT NOT AS HIGH AS CLIMO. CONFIDENCE IN THE WEATHER PATTERN IS GOOD THROUGH TUESDAY BUT THEN IS LOW FOR THE REST OF THE EXTENDED AS MODELS DO NOT SEEM TO HAVE A GOOD HANDLE ON THE RIDGE. TEMPERATURES FOR SUNDAY THROUGH THURSDAY WILL BE NEAR NORMAL. && .AVIATION...PRECIPITATION IS SPREADING EAST OVER THE FORECAST AREA THIS MORNING FOR WIDESPREAD MVFR CEILINGS AND AREAS OF IFR VISIBILITIES AND MOUNTAIN OBSCURATION. RAIN IS EXPECTED AT THE LOWER ELEVATIONS WITH MAINLY SNOW ABOVE 5000 FT AGL. AT HIGHER ELEVATIONS THERE WILL BE LOCAL LIFR CONDITIONS IN SNOW. RAIN AND SNOW WILL CONTINUE OVER THE AREA TODAY AND WILL REMAIN OVER THE AREA THROUGH TONIGHT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...HEAVY SNOW WARNING IDZ011...013...015...028...029...030 OR...HEAVY SNOW WARNING ORZ062. WEATHER.GOV/BOISE SHORT TERM...SP LONG TERM....JA AVIATION.....JA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 513 AM MST FRI DEC 30 2005 IDZ011>016-028>030-ORZ061>064-311215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 413 AM PST FRI DEC 30 2005 /513 AM MST FRI DEC 30 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A HEAVY SNOW WARNING IS IN EFFECT FOR THE FOLLOWING: SOUTHWEST HIGHLANDS...SOUTHERN TWIN FALLS COUNTY...OWYHEE MOUNTAINS...BAKER COUNTY...WEST CENTRAL MOUNTAINS...BOISE MOUNTAINS...CAMAS PRAIRIE. A HEAVY SNOW WARNING MEANS SEVERE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IF AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE SEE HEAVY SNOW WARNING PRODUCT FOR FURTHER DETAILS AND STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY SNOW WILL CONTINUE IN BAKER COUNTY UNTIL 4 AM PST SATURDAY...AND IN THE WEST CENTRAL MOUNTAINS...BOISE MOUNTAINS...AND CAMAS PRAIRIE UNTIL 5 AM MST SUNDAY. LOCATIONS WILL RECEIVE SIGNIFICANT AMOUNTS OF RAIN OR SNOW THROUGH THE WEEKEND WITH SNOWFALL TOTALS POTENTIALLY REACHING UP TO 10 INCHES IN THE HIGHEST ELEVATIONS. THERE WILL BE A CONTINUED CHANCE OF SHOWERS THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1154 AM MST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY SNOW PINE 43.48N 115.32W
12/30/2005 11.0 INCH ELMORE ID TRAINED SPOTTER
1045 AM HEAVY SNOW BURNS 43.59N 119.06W
12/30/2005 5.0 INCH HARNEY OR TRAINED SPOTTER
1045 AM HEAVY SNOW 1 S CASCADE 44.50N 116.04W
12/30/2005 5.0 INCH VALLEY ID TRAINED SPOTTER
1045 AM HEAVY SNOW 6 E SUMPTER 44.74N 118.07W
12/30/2005 13.0 INCH BAKER OR TRAINED SPOTTER
AS OF 900 AM MST
1045 AM HEAVY SNOW 7 E WEISER 44.25N 116.83W
12/30/2005 4.0 INCH WASHINGTON ID TRAINED SPOTTER
AS OF 800 AM MST
1045 AM HEAVY SNOW 29 N RILEY 43.95N 119.55W
12/30/2005 8.0 INCH HARNEY OR MESONET
1045 AM HEAVY SNOW 10 WSW SUMPTER 44.67N 118.37W
12/30/2005 12.0 INCH BAKER OR MESONET
1045 AM HEAVY SNOW 10 WSW HAINES 44.85N 118.12W
12/30/2005 6.0 INCH BAKER OR MESONET
1045 AM HEAVY SNOW 11 NNE KEATI 45.03N 117.53W
12/30/2005 8.0 INCH BAKER OR MESONET
1045 AM HEAVY SNOW 9 NNW HALFWAY 45.00N 117.17W
12/30/2005 12.0 INCH BAKER OR MESONET
1045 AM HEAVY SNOW 8 ESE THREE CREEK 42.02N 115.00W
12/30/2005 7.0 INCH TWIN FALLS ID MESONET
1045 AM HEAVY SNOW 3 S MCCALL 44.87N 116.11W
12/30/2005 6.0 INCH VALLEY ID TRAINED SPOTTER
1045 AM HEAVY SNOW 15 E ROGERSON 42.18N 114.30W
12/30/2005 4.0 INCH TWIN FALLS ID MESONET
1045 AM HEAVY SNOW 15 N BOISE 43.82N 116.23W
12/30/2005 8.0 INCH BOISE ID MESONET
1045 AM HEAVY SNOW 30 SSE SILVER CITY 42.60N 116.55W
12/30/2005 7.0 INCH OWYHEE ID MESONET
1045 AM HEAVY SNOW 16 SSE JORDAN VALLEY 42.77N 116.90W
12/30/2005 8.0 INCH OWYHEE ID MESONET
1045 AM HEAVY SNOW 10 ENE COUNCIL 44.77N 116.25W
12/30/2005 7.0 INCH ADAMS ID MESONET
1045 AM HEAVY SNOW 3 NW MCCALL 44.95N 116.15W
12/30/2005 5.0 INCH ADAMS ID MESONET
1045 AM HEAVY SNOW 10 N MCCALL 45.06N 116.11W
12/30/2005 7.0 INCH ADAMS ID TRAINED SPOTTER
1045 AM HEAVY SNOW 3 N DONNELLY 44.78N 116.08W
12/30/2005 0.0 INCH VALLEY ID MESONET
1045 AM HEAVY SNOW 7 W WARM LAKE 44.63N 115.80W
12/30/2005 4.0 INCH VALLEY ID MESONET
1045 AM HEAVY SNOW 8 SE WARM LAKE 44.55N 115.57W
12/30/2005 5.0 INCH VALLEY ID MESONET
1045 AM HEAVY SNOW 13 NW ATLANTA 43.95N 115.27W
12/30/2005 3.0 INCH ELMORE ID MESONET
1045 AM HEAVY SNOW 10 ENE IDAHO CITY 43.92N 115.67W
12/30/2005 5.0 INCH BOISE ID MESONET
&&
DHUSTONThe national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482817.